MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; KNEE FEMORAL COMPONENT
Model Number 02.12.0004L
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On the (b)(6) 2022, the patient undergone a primary surgery with implantation of gmk-sphere system.On the (b)(6) 2024, the patient has been revised for infection and the insert has been changed (no information on ref and lot).On the (b)(6) 2024, the patient has been revised because of infection.The surgeon removed all the components, performed a washout and implanted a gmk-revision system.
 
Additional Manufacturer Narrative
Batch review performed on 08-aug-2024: lot 2009134: (b)(4) items manufactured and released on 06-nov-2020.Expiration date: 2025-10-19.No anomalies found related to the problem.To date, all the items of the same lot have been sold with no similar reported event during the period of review.Additional devices involved: batch reviews performed on 08-aug-2024: gmk-sphere 02.12.T3i4l tibial tray fixed cemented size t3i4 l (k121416) lot 2106111: (b)(4) items manufactured and released on 25-aug-2021.Expiration date: 2026-07-28.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.Gmk-sphere 02.12.0411fl tibial insert fixed sphere flex size 4/11 (k140826) lot 2336415: (b)(4) items manufactured and released on 25-sep-2023.Expiration date: 2028-09-11.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with no similar reported event during the period of review.
 
Additional Manufacturer Narrative
Visual investigation performed by medacta r&d knee project manager: revision surgery for infection after 26 months from primary implantation and 5 months after first revision surgery with a poly swap due to infection.No traces of residual cement can be seen on the tibial tray.Some residual bone can be seen on the internal surface of the femoral component.No loosening has been reported, there is no evidence that poor inter-digitation between cement and implant is an infection-promoting factor.Based on the available information it is not possible to state an implant's related failure root cause.Corrections: d4 reference inserted in the model number field.D1 brand name corrected.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
KNEE FEMORAL COMPONENT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20063780
Report Number3005180920-2024-00681
Device Sequence Number8826501
Product Code JWH
UDI-Device Identifier07630030825835
UDI-Public07630030825835
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K121416
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/19/2025
Device Model Number02.12.0004L
Device Catalogue Number02.12.0004L
Device Lot Number2009134
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/02/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/26/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR
Patient SexFemale
Patient Weight95 KG
Patient EthnicityNon Hispanic
Patient RaceWhite